Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 30, NWS Springfield, MO

May 31, 20137 counties in Missouri; Cherokee County, Kansas

NWS Springfield, MO issued this flash flood warning at May 31, 2013, 9:42 PM CDT for 7 counties in Missouri; Cherokee County, Kansas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 9:42 PM CDT (02:42 UTC)
Expired
Jun 1, 2013, 4:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, KS, Barton County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 10:34 PM CDTFLASH FLOOD1 W Springfield, MOWATER WAS REPORTED OVER COUNTY ROADS 123 AND 146 JUST OUTSIDE OF TOWN.
May 31, 10:43 PM CDTFLASH FLOOD3 Ssw Strafford, MOWATER OVER THE ROADWAY AT THE INTERSECTION OF DIVISION AND HIGHWAY 125.
May 31, 10:43 PM CDTFLASH FLOOD6 Ese Bois D'Arc, MO6 INCHES OF WATER OVER INTERSECTION OF HIGHWAY B AND HIGHWAY 266.
May 31, 10:56 PM CDTFLASH FLOODWalnut Grove, MOA FOOT OF WATER OVER THE ROAD IN WALNUT GROVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2316 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
3.0
Supercell composite
16.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WGUS53 KSGF 010242
FFWSGF
KSC021-MOC011-057-059-077-097-109-167-010900-
/O.NEW.KSGF.FF.W.0030.130601T0242Z-130601T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  GREENE COUNTY IN SOUTHWEST MISSOURI...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN BARTON COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN DADE COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN POLK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 400 AM CDT SATURDAY.

* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. THUNDERSTORMS THAT HAVE A HISTORY OF PRODUCING        
  HEAVY RAINFALL ARE EXPECTED TO MOVE INTO THE WARNED                
  AREA OVER THE NEXT SEVERAL HOURS.  RAINFALL AMOUNTS IN EXCESS      
  OF 3 INCHES WILL BE POSSIBLE OVER THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE CC WEST OF FAIR GROVE AT THE POMME DE TERRE RIVER...
HIGHWAY 97 AT THE SPRING RIVER NORTH OF STOTTS CITY...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA...
HIGHWAY 215 JUST EAST OF PLEASANT HOPE...
HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS...
ROUTE W AT TURKEY CREEK JUST WEST OF EUDORA...
SCENIC AVENUE IN SOUTHWEST SPRINGFIELD...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3734 9508 3734 9462 3737 9461 3741 9406
      3747 9361 3768 9285 3750 9285 3748 9307
      3709 9306 3706 9461 3699 9464 3700 9508

$$

KARDELL
2 follow-up statements
424 
WGUS73 KSGF 010356
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 PM CDT FRI MAY 31 2013

KSC021-MOC011-057-059-077-097-109-167-010900-
/O.CON.KSGF.FF.W.0030.000000T0000Z-130601T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE KS-BARTON MO-GREENE MO-JASPER MO-POLK MO-DADE MO-DALLAS MO-
LAWRENCE MO-
1056 PM CDT FRI MAY 31 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CHEROKEE...GREENE...JASPER...NORTHERN LAWRENCE...SOUTHERN BARTON...
SOUTHERN DADE...SOUTHERN DALLAS AND SOUTHERN POLK COUNTIES...

AT 1042 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT EXCESSIVE 
RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. WATER 
WAS REPORTED OVER THE ROADWAY AT THE INTERSECTION OF DIVISION AND 
HIGHWAY 125 IN SPRINGFIELD.  ALSO...6 INCHES OF WATER WAS REPORTED 
OVER THE INTERSECTION OF HIGHWAY B AND HIGHWAY 266 NEAR BOIS D'ARC.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE CC WEST OF FAIR GROVE AT THE POMME DE TERRE RIVER...
HIGHWAY 97 AT THE SPRING RIVER NORTH OF STOTTS CITY...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA...
HIGHWAY 215 JUST EAST OF PLEASANT HOPE...
HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS...
ROUTE W AT TURKEY CREEK JUST WEST OF EUDORA...
SCENIC AVENUE IN SOUTHWEST SPRINGFIELD...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3734 9508 3734 9462 3737 9461 3741 9406
      3747 9361 3768 9285 3750 9285 3748 9307
      3709 9306 3706 9461 3699 9464 3700 9508

$$

KARDELL
677 
WGUS73 KSGF 010851 RRA
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 AM CDT SAT JUN 1 2013

KSC021-MOC011-057-059-077-097-109-167-010901-
/O.EXP.KSGF.FF.W.0030.000000T0000Z-130601T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE KS-BARTON MO-GREENE MO-JASPER MO-POLK MO-DADE MO-DALLAS MO-
LAWRENCE MO-
351 AM CDT SAT JUN 1 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 AM CDT FOR CHEROKEE...
GREENE...JASPER...NORTHERN LAWRENCE...SOUTHERN BARTON...SOUTHERN 
DADE...SOUTHERN DALLAS AND SOUTHERN POLK COUNTIES. IT WILL BE 
REPLACED WITH AN AREAL FLOODING WARNING FOR SMALL STREAMS AND UNTIL 
NOON TODAY...

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3734 9508 3734 9462 3737 9461 3741 9406
      3747 9361 3768 9285 3750 9285 3748 9307
      3709 9306 3706 9461 3699 9464 3700 9508

$$

GRIFFIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 7:23 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 31, 7:23 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT FRI MAY 31 2013

.MESOSCALE DISCUSSION...
ISSUED AT 712 PM CDT FRI MAY 31 2013

THE TORNADO WATCH THAT IS IN EFFECT UNTIL 10 PM FOR AREAS NORTH
OF INTERSTATE 44 HAS BEEN EXTENDED SOUTH TO THE ARKANSAS BORDER
AND ALONG AND WEST OF HIGHWAY 65. SEVERAL STRONG SUPERCELLS HAVE
FORMED OVER NORTHEASTERN OKLAHOMA...AND ARE TRACKING TOWARD THE
NEWLY WATCHED AREA. IN PARTICULAR...ONE PARTICULARLY WELL
ORGANIZED SUPERCELL IS EXPECTED TO TRACK ALONG THE OKLAHOMA
KANSAS BORDER INTO FAR SOUTHWESTERN MISSOURI. ADDITIONAL STORMS
MAY FOLLOW IT INTO THE AREA. ENVIRONMENTAL PARAMETERS REMAIN
FAVORABLE FOR TORNADIC DEVELOPMENT. MLCAPE VALUES IN EXCESS OF
3000 J/KG...LOW LEVEL HELICITY VALUES EXPECTED TO INCREASE TO
VALUES NEAR 200...AND SUFFICIENTLY LOW LCL HEIGHTS ALL FAVOR THE
POTENTIAL FOR TORNADOES WITH THESES SUPERCELLS. THE 00Z SOUNDING
FROM SPRINGFIELD SHOWS A VERY UNSTABLE AIRMASS WITH NO CAPPING
AND VERY STEEP LAPSE RATES IN THE MID LEVELS. LARGE HAIL AND A
FEW STRONG TORNADOES ARE SUPPORTED BY THIS SOUNDING.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 1233 PM CDT FRI MAY 31 2013

SEE MESO AFD FOR MORE DETAILS THROUGH TONIGHT. MAIN CONCERN LATE
TONIGHT WILL BE FLOODING/HYDRO ISSUES. A STRENGTHENING LOW LEVEL
JET WILL IMPINGE ON APPROACHING MESOSCALE SFC BOUNDARY. PROGGED
PWATS AROUND 1.75 INCHES WITH CONTINUED LOW LEVEL MOISTURE
ADVECTION WITH THE POTENTIAL FOR A FORWARD PROPAGATING MCS WITH
HEAVY RAINFALL DEVELOPING ON THE OUTFLOW DOMINATE PORTION OF THE
MCS SOMEWHERE OVER THE REGION WHERE STORMS CAN TRAIN ALONG A WSW-
ENE ORIENTED OUTFLOW BOUNDARY. FCST GUIDANCE HAS TARGETED THE MO
OZARK PLATEAU FOR THIS SCENARIO WITH AN EXCESS OF 3-4 INCHES OF
RAIN...BUT CONFIDENCE ON THE PRECISE LOCATION OF THE EXCESSIVE/HEAVY
RAIN WILL BE AN UNFOLDING STORM AND MESOSCALE ISSUE.

THE COLD FRONT WILL FINALLY MOVE THROUGH THE REGION SATURDAY. MAY
HAVE TO WATCH FOR SOME REDEVELOPMENT ALONG THE FRONT AS IT
EXITS...BUT WILL TACKLE THAT LATER ON.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 1233 PM CDT FRI MAY 31 2013

SUNDAY AND MONDAY WILL BE QUIET AND COOL WITH HIGH PRESSURE NOSING
SOUTH INTO THE AREA. ANOTHER UPPER LOW WILL MOVE INTO THE UPPER
PLAINS WITH EMBEDDED SHORTWAVES IN THE W-E UPPER LEVEL FLOW TOWARD
THE MID/LATE WEEK PERIOD WITH INCREASING RAIN CHANCES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1233 PM CDT FRI MAY 31 2013

CONVECTION CURRENTLY TO THE NORTH OF THE TAF SITES AT 23Z. WILL
GRADUALLY SEE THIS TRANSITION SOUTHEASTWARD TONIGHT...BUT
TRANSITION WILL BE A SLOW ONE. HRRR SEEMS TO HANDLE THIS THIS BEST
AND HAVE USED AS GUIDANCE ON TAKING PRECIPITATION SOUTH THROUGH
THE AREA TONIGHT. EXPECTING VFR CONDITIONS OUTSIDE OF CONVECTION
AND MVFR CONDITIONS WITHIN THE CONVECTION. COLD FRONT SHOULD PUSH
THROUGH THE AREA ON SATURDAY FROM NORTH TO SOUTH.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR KSZ073-097-101.

&&

MESOSCALE...KARDELL
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...DSA
Hazardous weather outlook, May 31, 7:54 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT FRI MAY 31 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
754 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  SIGNIFICANT HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THIS
  EVENING...MAINLY NORTHWEST OF THE INTERSTATE 44 CORRIDOR
  EARLY...THEN SHIFTING SOUTHEAST ACROSS THE REMAINDER OF THE
  MISSOURI OZARKS AND SOUTHEAST KANSAS OVERNIGHT.

  ALL MODES OF SEVERE WEATHER ARE EXPECTED WITH LARGE HAIL TO THE
  SIZE OF BASEBALLS...WIND GUSTS UP TO 70 MPH AND ISOLATED
  TORNADOES WILL BE POSSIBLE. IN ADDITION...TRAINING THUNDERSTORMS
  WILL PRODUCE TORRENTIAL RAINFALL WITH RAINFALL RATES OF 2 TO
  THREE INCHES PER HOUR POSSIBLE...AND WILL LIKELY CAUSE FLASH
  FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE RISK FOR FLOODING WILL CONTINUE SATURDAY AS RUNOFF FROM HEAVY
RAINFALL CONTINUES.

THERE IS A LIMITED TO ELEVATED RISK FOR SEVERE STORMS ACROSS THE
EASTERN OZARKS AND SOUTH CENTRAL MISSOURI SATURDAY.

A CHANCE OF THUNDERSTORMS WILL OCCUR FROM MONDAY NIGHT THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST KANSAS INTO
CENTRAL AND WEST CENTRAL MISSOURI THROUGH 11 PM...AND THEN ACROSS
THE REMAINDER OF THE OZARKS OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, May 31, 8:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
852 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      ELDON                   38.35N 92.58W
05/31/2013                   MILLER             MO   LAW ENFORCEMENT

            WIDESPREAD FLOODING OF ROADWAYS IN THE VICINITY OF ELDON.

&&

KARDELL
Local storm report, May 31, 8:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
858 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      STOCKTON                37.70N 93.80W
05/31/2013                   CEDAR              MO   LAW ENFORCEMENT

            NUMEROUS ROADWAYS IN STOCKTON IMPASSIBLE DUE TO FLOWING
            WATER.

&&

KARDELL
Local storm report, May 31, 9:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HEAVY RAIN       GRAVOIS MILLS           38.31N 92.83W
05/31/2013  M3.33 INCH       MORGAN             MO   PUBLIC

            OBSERVER REPORTED 3.33 INCHES OF RAIN IN THE PREVIOUS 4
            HOURS.

&&

LDOOLEY
Special weather statement, May 31, 9:12 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT FRI MAY 31 2013

MOZ077-088>090-093>095-010300-
BARTON MO-CHRISTIAN MO-GREENE MO-JASPER MO-NEWTON MO-DADE MO-
LAWRENCE MO-
912 PM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR GREENE...JASPER...LAWRENCE...
NORTHERN NEWTON...NORTHWESTERN CHRISTIAN...SOUTHERN BARTON AND
SOUTHERN DADE COUNTIES UNTIL 1000 PM CDT...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
SACVILLE TO IRON GATES...MOVING EAST AT 45 MPH. WINDS AROUND 40 TO
50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...ASH GROVE...
AURORA...BATTLEFIELD...BILLINGS...CARL JUNCTION...CARTERVILLE...
CARTHAGE...CLEVER...DIAMOND...DUENWEG...DUQUESNE...EVERTON...FAIR
GROVE...GOLDEN CITY...GREENFIELD...IRON GATES...JASPER...JOPLIN...
LEAWOOD...LOCKWOOD...MARIONVILLE...MILLER...MOUNT VERNON...ORONOGO...
PIERCE CITY...PURCELL...REPUBLIC...SAGINAW...SARCOXIE...SHOAL CREEK
DRIVE...SILVER CREEK...SPRINGFIELD...STRAFFORD...VERONA...WALNUT
GROVE...WEBB CITY AND WILLARD.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 90 WILL ALSO BE
IMPACTED BY THESE STORMS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3736 9460 3749 9362 3743 9362 3741 9308
      3709 9307 3709 9327 3700 9336 3700 9361
      3692 9362 3693 9406 3701 9406 3702 9408
      3690 9463
TIME...MOT...LOC 0211Z 252DEG 39KT 3753 9328 3705 9453

BOXELL
Local storm report, May 31, 9:14 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     ELDRIDGE                37.83N 92.75W
05/31/2013                   LACLEDE            MO   FIRE DEPT/RESCUE

            COMMUNICATIONS TOWER BLOWN DOWN.

&&

LDOOLEY
Local storm report, May 31, 9:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     FLASH FLOOD      4 S VERSAILLES          38.37N 92.84W
05/31/2013                   MORGAN             MO   EMERGENCY MNGR

            WATER RESCUE ON LOW WATER CROSSING. NO INJURIES.

&&

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:00 PM CDTFlash Flood WarningSGFBarton, Cedar, Vernon6 hr
May 31, 7:14 PM CDTSevere Thunderstorm WarningSGFCedar, Hickory, Polk, St. Clair46 min
May 31, 7:43 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon47 min
May 31, 7:43 PM CDTTornado WarningSGFPolk32 min
May 31, 8:07 PM CDTSevere Thunderstorm WarningSGFDallas23 min
May 31, 8:11 PM CDTFlash Flood WarningSGFBarton, Camden, Cedar, Dade, Dallas, Hickory and 6 more6 hr
May 31, 8:12 PM CDTSevere Thunderstorm WarningSGFCedar, Dade, St. Clair33 min
May 31, 8:16 PM CDTSevere Thunderstorm WarningSGFJasper, Newton44 min
May 31, 8:21 PM CDTTornado WarningSGFJasper, Newton24 min
May 31, 8:28 PM CDTSevere Thunderstorm WarningSGFHickory, Polk17 min
May 31, 8:30 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede45 min
May 31, 8:45 PM CDTSevere Thunderstorm WarningSGFHickory, Polk30 min
May 31, 8:45 PM CDTTornado WarningSGFJasper30 min
May 31, 9:10 PM CDTSevere Thunderstorm WarningSGFPulaski35 min
May 31, 9:12 PM CDTSpecial Weather StatementSGFDade, Greene, Jasper, Lawrence48 min
May 31, 9:44 PM CDTSpecial Weather StatementSGFJasper31 min
May 31, 10:17 PM CDTFlash Flood WarningSGFDent, Douglas, Laclede, Phelps, Pulaski, Texas and 2 more6 hr
May 31, 10:21 PM CDTSpecial Weather StatementSGFChristian, Dent, Douglas, Phelps, Texas, Webster and 1 more24 min
May 31, 10:53 PM CDTSevere Thunderstorm WarningSGFDouglas, Webster, Wright52 min
May 31, 11:09 PM CDTFlash Flood WarningSGFChristian, Dent, Douglas, Howell, Shannon, Texas9 hr
May 31, 11:24 PM CDTSevere Thunderstorm WarningSGFMcDonald36 min
May 31, 11:29 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Texas, Wright46 min
May 31, 11:31 PM CDTTornado WarningSGFMcDonald29 min
May 31, 11:50 PM CDTAreal Flood WarningSGFBarton, Benton, Camden, Cedar, Dade, Dallas and 9 more12 hr
May 31, 11:54 PM CDTTornado WarningSGFMcDonald36 min
Jun 1, 12:24 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton51 min
Jun 1, 12:26 AM CDTTornado WarningSGFBarry, McDonald34 min
Jun 1, 12:57 AM CDTTornado WarningSGFBarry33 min
Jun 1, 1:03 AM CDTSpecial Weather StatementSGFTexas, Wright42 min
Jun 1, 1:09 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Stone51 min
Jun 1, 1:35 AM CDTFlash Flood WarningSGFBarry, Christian, Lawrence, Stone3 hr
Jun 1, 1:41 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Stone, Taney, Webster34 min
Jun 1, 3:06 AM CDTSpecial Weather StatementSGFChristian24 min
Jun 1, 3:29 AM CDTFlash Flood WarningSGFHowell, Oregon, Shannon6 hr
Jun 1, 3:41 AM CDTAreal Flood WarningSGFBarton, Dade, Dallas, Greene, Jasper, Lawrence and 1 more8 hr
Jun 1, 3:44 AM CDTAreal Flood WarningSGFDent, Douglas, Laclede, Phelps, Pulaski, Texas and 2 more8 hr
Jun 1, 4:51 AM CDTAreal Flood WarningSGFBarry, Christian, Lawrence, Stone7 hr
Jun 1, 7:43 AM CDTAreal Flood WarningSGFChristian, Dent, Douglas, Howell, Oregon, Shannon and 1 more4 hr
Jun 1, 10:34 AM CDTRiver Flood WarningSGFShannon20 hr
Jun 1, 11:48 AM CDTAreal Flood WarningSGFBarry, Barton, Cedar, Dade, Jasper, Lawrence and 3 more8 hr
Jun 1, 11:55 AM CDTAreal Flood WarningSGFBenton, Camden, Dallas, Greene, Hickory, Laclede and 10 more23 hr
Jun 1, 12:02 PM CDTAreal Flood WarningSGFChristian, Dent, Douglas, Howell, Oregon, Ozark and 3 more8 hr
Jun 1, 12:03 PM CDTAreal Flood WarningSGFChristian, Dent, Douglas, Howell, Oregon, Ozark and 3 more23 hr
Jun 1, 4:33 PM CDTRiver Flood WarningSGFShannon33 hr
May 31, 7:38 PM CDTSevere Thunderstorm WarningSGFCherokee52 min
May 31, 7:49 PM CDTTornado WarningSGFCherokee26 min
May 31, 8:35 PM CDTTornado WarningSGFCherokee25 min
May 31, 9:31 PM CDTRiver Flood WarningSGFBourbon46 hr

Nearby

Flash Flood Warnings in Missouri, 2013Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.